MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 1-2 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII PS INSERT SZ 1-2 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420804
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2018
Type of Reportable Event Serious Injury
Event or Problem Description
After bone cement hardened, the 1-2/11mm insert, was not able to effectively mount on the baseplate.Baseplate was the 2 right.Cleaned the soft tissue around the baseplate several times, tried to mount several times, still failed.Consideration of patient safety, changed a 1-2/9mm insert to complete the surgery, the joint was slightly loose.12mins delay.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A lab analysis indicated that the exact cause of the anterior lock detail deformation and anterior surface scratches and deformation could not be determined from the investigation of the device.The posterior lock detail appears undamaged.There were no observations of material or manufacturing deviations in the course of this investigation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the listed part did not reveal additional complaints for the listed part.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GII PS INSERT SZ 1-2 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7632767
Report Number1020279-2018-01183
Device Sequence Number1754910
Product Code JWH
UDI-Device Identifier03596010209511
UDI-Public03596010209511
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number71420804
Device Lot Number17FM20703
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/28/2018
Supplement Date Received by Manufacturer05/28/2018
Initial Report FDA Received Date06/24/2018
Supplement Report FDA Received Date12/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age65 YR
Patient Weight56